MAUDE Adverse Event Report: BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 196-5
Medical Device Problem Codes Component Missing (2306); Gas/Air Leak (2946)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The sample is reported to be available, but has not yet been received by the manufacturer.The device history record for lot 30000837 was reviewed and the product was produced according to product specifications.All information reasonably known as of 20 oct 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported that a (b)(6) old female weighing (b)(6) had a suction catheter placed.A few hours later, the ventilator alarmed for "leak." the ventilator was changed, however, the problem persisted.The suction catheter system would not suction, as the button seemed to be missing a spring.There was no injury to the patient other than respiratory destabilization.Additional information has been requested but not received.
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.Visual inspection of the sample did not reveal any damage, however, when tested, the thumb valve would not return to the original position after being depressed.When the thumb valve was in the down position, the device failed a leakage test.The complaint was confirmed as reported.A possible root cause is manufacturing related.All information reasonably known as of 03 dec 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEMS FOR NEONATES/PEDIATRICS, Y-ADAPTER
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
MDR Report Key10718021
Report Number8030647-2020-00085
Device Sequence Number14234288
Product Code BSY
UDI-Device Identifier00609038983844
UDI-Public00609038983844
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number196-5
Device Catalogue NumberN/A
Device Lot Number30000837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date12/05/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age1 DA